MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24690
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the mildly tortuous and severely calcified right common iliac artery via ipsilateral approach.During the procedure, after the placement of the 6f non-bsc introducer sheath, intravascular ultrasound (ivus) was conducted following successful lesion crossing using a non-bsc guidewire.Pre-inflation was performed with an 8.0mmx60mmx135cm (4f) sterling balloon, and two epic self-expanding stents, were deployed.However, during post inflation using the same sterling balloon, the balloon ruptured upon fifth inflation at 12 atmospheres for 30-60 seconds.The device was removed without any problem, and post dilation was done with another of the same device.The procedure was completed with an ivus.There were no patient complications as a result of this event.

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22036227
Report Number2124215-2025-31708
Device Sequence Number15489328
Product Code DQY
UDI-Device Identifier08714729757559
UDI-Public(01)08714729757559(17)261004(10)32578935
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141150
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2026
Device Model Number24690
Device Catalogue Number24690
Device Lot Number0032578935
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date05/16/2025
Date Device Manufactured10/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER USED: STERLINGMR8-60; GUIDEWIRE USED: RADIFOCUS, CROSSLEAD TRACKER; INFLATION DEVICE USED: GRANMATE; INTRODUCER SHEATH USED: 6FR PARENT; STENT USED: EPIC 12-60, 10-40
Patient SexUnknown